Alert archive / Kansas / Wind Advisories in 2014

Wind Advisory 14, NWS Wichita, KS

March 17, 201417 counties in Kansas

NWS Wichita, KS issued this wind advisory at Mar 17, 2014, 4:05 AM CDT for 17 counties in Kansas. It took effect at Mar 18, 2014, 3:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 17, 2014, 4:05 AM CDT (09:05 UTC)
In effect from
Mar 18, 2014, 3:00 PM CDT
Expired
Mar 18, 2014, 10:00 PM CDT
In force
7 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Chase County, KS, Cowley County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 9.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2014-03-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2014-03-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1918 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

298 
WWUS73 KICT 170905
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
405 AM CDT MON MAR 17 2014

...A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF CENTRAL AND SOUTH
CENTRAL KANSAS TUESDAY AFTERNOON...

.AN EAST SOUTHEAST SURGING COLD FRONT WILL CROSS CENTRAL AND SOUTH
CENTRAL KANSAS TUESDAY MORNING AND REACH SOUTHEAST KANSAS AROUND
NOON.

KSZ032-033-047>053-067>069-082-083-091>093-172315-
/O.NEW.KICT.WI.Y.0014.140318T1800Z-140319T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
405 AM CDT MON MAR 17 2014

...WIND ADVISORY IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY. 

* TIMING...WOULD BE FROM AROUND 1 PM UNTIL 7 PM ON TUESDAY.

* WINDS...WILL SHIFT TO THE NORTHWEST AND INCREASE CONSIDERABLY TO
  30 TO 40 MPH WITH GUSTS AROUND 45 MPH LIKELY.

* IMPACTS...TRAVEL WILL BE DIFFICULT...ESPECIALLY WHEN TRAVELING
  IN HIGH PROFILE VEHICLES OR ON MOTOR CYCLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS FROM 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY WHEN TRAVELING IN HIGH PROFILE
VEHICLES OR ON MOTOR CYCLES. USE EXTRA CAUTION.

&&

$$

ES
6 follow-up statements
493 
WWUS73 KICT 172024
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
324 PM CDT MON MAR 17 2014

...A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF CENTRAL AND SOUTH
CENTRAL KANSAS TUESDAY AFTERNOON...

.AN EAST SOUTHEAST SURGING COLD FRONT WILL CROSS CENTRAL AND
SOUTH CENTRAL KANSAS TUESDAY MORNING AND REACH SOUTHEAST KANSAS
AROUND NOON. GUSTY WINDS TO 45 MPH ARE POSSIBLE FOR TUESDAY
AFTERNOON. 

KSZ032-033-047>053-067>069-082-083-091>093-181030-
/O.CON.KICT.WI.Y.0014.140318T1800Z-140319T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
324 PM CDT MON MAR 17 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 7 PM CDT TUESDAY. 

* TIMING...OF THE GUSTY WEST-NORTHWEST WINDS WILL BE FOR TUESDAY
  AFTERNOON.

* WINDS...WILL SHIFT TO THE NORTHWEST AND INCREASE CONSIDERABLY 
  TO 30 TO 40 MPH WITH GUSTS AROUND 45 MPH LIKELY. 

* IMPACTS...TRAVEL WILL BE DIFFICULT...ESPECIALLY WHEN TRAVELING
  IN HIGH PROFILE VEHICLES OR ON MOTOR CYCLES. BLOWING DUST MAY
  RESTRICT VISIBILITIES TO AROUND 1 MILE ALONG INTERSTATE 70. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS FROM 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY WHEN TRAVELING IN HIGH PROFILE
VEHICLES OR ON MOTOR CYCLES. USE EXTRA CAUTION.

&&

$$

KETCHAM
191 
WWUS73 KICT 180827
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
327 AM CDT TUE MAR 18 2014

...A WIND ADVISORY HAS BEEN ISSUED FOR ALL OF CENTRAL AND SOUTH
CENTRAL KANSAS FROM THIS AFTERNOON UNTIL THIS EVENING...

.AN EAST SOUTHEAST SURGING COLD FRONT WILL CROSS CENTRAL AND
SOUTH CENTRAL KANSAS THIS MORNING AND REACH SOUTHEAST KANSAS
AROUND NOON. SUSTAINED 30 TO 40 MPH WINDS WITH GUSTS TO 45 MPH ARE
POSSIBLE THIS AFTERNOON AND THIS EVENING.

KSZ032-033-047>053-067>069-082-083-091>093-182230-
/O.EXT.KICT.WI.Y.0014.140318T2000Z-140319T0200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
327 AM CDT TUE MAR 18 2014

...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM
CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM CDT THIS EVENING. 

* TIMING...OF THE GUSTY NORTHWEST WINDS WOULD BE THIS AFTERNOON
  AND THIS EVENING.

* WINDS...WILL SHIFT TO THE NORTHWEST AND INCREASE CONSIDERABLY 
  TO 30 TO 40 MPH WITH GUSTS AROUND 45 MPH LIKELY. 

* IMPACTS...TRAVEL WILL BE DIFFICULT...ESPECIALLY WHEN TRAVELING 
  IN HIGH PROFILE VEHICLES OR ON MOTOR CYCLES. BLOWING DUST MAY 
  RESTRICT VISIBILITIES TO AROUND 1 MILE ALONG INTERSTATE 70. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS FROM 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY WHEN TRAVELING IN HIGH PROFILE
VEHICLES OR ON MOTOR CYCLES. USE EXTRA CAUTION.

&&

$$

ES
182 
WWUS73 KICT 181438
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
938 AM CDT TUE MAR 18 2014

...STRONG NORTHWEST WINDS THIS AFTERNOON AND EVENING...

KSZ032-033-047>053-067>069-082-083-091>093-190300-
/O.EXT.KICT.WI.Y.0014.140318T2000Z-140319T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
938 AM CDT TUE MAR 18 2014

...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM
CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
10 PM CDT THIS EVENING. 

* TIMING...STRONG NORTHWEST WINDS WILL SPREAD SOUTHEAST ACROSS THE
  REGION TODAY...REACHING THE INTERSTATE 135 CORRIDOR BY MID
  AFTERNOON AND SOUTHEAST KANSAS BY EVENING.

* WINDS...WILL SHIFT TO THE NORTHWEST AND INCREASE CONSIDERABLY 
  TO 30 TO 40 MPH WITH GUSTS AROUND 45 MPH LIKELY. 

* IMPACTS...TRAVEL WILL BE DIFFICULT...ESPECIALLY WHEN TRAVELING 
  IN HIGH PROFILE VEHICLES OR ON MOTOR CYCLES. BLOWING DUST MAY 
  RESTRICT VISIBILITIES TO AROUND 1 MILE ALONG INTERSTATE 70. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS FROM 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY WHEN TRAVELING IN HIGH PROFILE
VEHICLES OR ON MOTOR CYCLES. USE EXTRA CAUTION.

&&

$$
875 
WWUS73 KICT 181813
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
113 PM CDT TUE MAR 18 2014

...STRONG NORTHWEST WINDS THIS AFTERNOON AND EVENING...

KSZ032-033-047>053-067>069-082-083-091>093-190300-
/O.CON.KICT.WI.Y.0014.140318T2000Z-140319T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
113 PM CDT TUE MAR 18 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* TIMING...STRONG NORTHWEST WINDS WILL SPREAD SOUTHEAST ACROSS THE
  REGION TODAY...REACHING THE INTERSTATE 135 CORRIDOR BY EARLY TO
  MID AFTERNOON AND SOUTHEAST KANSAS BY EVENING. THE STRONGEST
  WINDS WILL LIKELY BE FROM LATE AFTERNOON THROUGH THE EVENING.

* WINDS...WILL SHIFT TO THE NORTHWEST AND INCREASE CONSIDERABLY TO
  30 TO 40 MPH WITH GUSTS AROUND 45 MPH LIKELY. 

* IMPACTS...TRAVEL WILL BE DIFFICULT...ESPECIALLY WHEN TRAVELING
  IN HIGH PROFILE VEHICLES OR ON MOTOR CYCLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS FROM 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY WHEN TRAVELING IN HIGH PROFILE
VEHICLES OR ON MOTOR CYCLES. USE EXTRA CAUTION.

&&

$$
444 
WWUS73 KICT 182023
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
323 PM CDT TUE MAR 18 2014

...STRONG NORTHWEST WINDS THIS AFTERNOON AND EVENING...

KSZ032-033-047>053-067>069-082-083-091>093-190300-
/O.CON.KICT.WI.Y.0014.000000T0000Z-140319T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
323 PM CDT TUE MAR 18 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

* TIMING...STRONG NORTHWEST WINDS WILL SPREAD SOUTHEAST ACROSS THE
  REGION LATE THIS AFTERNOON AND EVENING. 

* WINDS...NORTHWESTERLY AT 25 TO 35 MPH WITH GUSTS AROUND 45 MPH.

* IMPACTS...TRAVEL WILL BE DIFFICULT...ESPECIALLY WHEN TRAVELING 
  IN HIGH PROFILE VEHICLES OR ON MOTOR CYCLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND OR
GUSTS FROM 46 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY WHEN TRAVELING IN HIGH PROFILE
VEHICLES OR ON MOTOR CYCLES. USE EXTRA CAUTION.

&&

$$
498 
WWUS73 KICT 190256
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
956 PM CDT TUE MAR 18 2014

KSZ032-033-047>053-067>069-082-083-091>093-190400-
/O.EXP.KICT.WI.Y.0014.000000T0000Z-140319T0300Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY
956 PM CDT TUE MAR 18 2014

...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING. 

NORTHWESTERLY WINDS HAVE DROPPED BELOW ADVISORY CRITERIA THIS
EVENING AND THE ADVISORY HAS BEEN ALLOWED TO EXPIRE.  

$$

BILLINGS WRIGHT

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Mar 17, 3:47 AM CDT, 18 minutes earlier.

Area forecast discussion, Mar 17, 3:47 AM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
347 AM CDT MON MAR 17 2014

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 347 AM CDT MON MAR 17 2014

TODAY:
WITH A GRADUALLY STRENGTHENING UPPER-DECK WAVE SURGING SE FROM THE
PACIFIC NW TO THE CENTRAL ROCKIES RAPID LOWER- DECK CYCLOGENESIS
WILL OCCUR ALONG THE CO/KS BORDER MIDDAY...THEREBY INDUCING S/SW
LOWER-DECK FLOW TO MARKEDLY INCREASE ACROSS CENTRAL & SOUTH-
CENTRAL KS. THE PRONOUNCED WARM & DRY ADVECTION WILL PRODUCE AN
EXTREME GRASSLAND FIRE OVER AREAS PRIMARILY ALONG & WEST OF I-135
FOR THIS AFTERNOON WHERE THE RED FLAGS HAD ALREADY BEEN HOISTED.
AM HOWEVER HOISTING RED FLAGS ACROSS OVER RENO...KINGMAN & HARPER
COUNTIES.

TONIGHT:
SOMEWHAT BALMY WEATHER SLATED FOR ALL AREAS AS S-SW 10-20 WINDS
PREVAIL ACROSS THE NEIGHBORHOOD.

TUE:
HIGHLIGHTS:
1) A WIND ADVISORY IS BEING ISSUED FOR ALL CENTRAL & SC KS FROM 1
PM TO 7 PM.
2) RED FLAGS LIKELY TO BE HOISTED FOR ALL AREAS TUE AFTERNOON WITH
THE EXTREME FIRE DANGER REACHING SE KS LATE IN THE AFTERNOON.

WITH THE AFORE-MENTIONED INTENSE UPPER-DECK WAVE SURGING IN A MORE
EASTERLY MANNER OVER KS & OK THE INTENSE ATTENDANT SURFACE CYCLONE
WOULD SURGE E ALONG/NEAR THE KS/NEBRASKA BORDER. THE NAM TAKES THE
CYCLONE FURTHER NORTH THAN ITS COHORTS BUT REGARDLESS A VERY TIGHT
NW GRADIENT FOLLOWS IN THE COLD FRONT'S WAKE. AS SUCH THE NW WINDS
WILL BE WHISTLING TO TUNES OF 30-40MPH ACROSS CENTRAL & SC KS.
ALTHOUGH COOLER MAXES WILL SPREAD ACROSS CENTRAL KS THE STRONG
WINDS WILL COMPENSATE. AS SUCH A FIRE WEATHER WATCH HAS BEEN ISSUED
FOR ALL AREAS TUE AFTERNOON...ALTHOUGH SE KS SHOULDN'T REALIZE AN
EXTREME FIRE DANGER UNTIL LATE IN THE AFTERNOON. TUE EVENING...THE
SURFACE CYCLONE BEGINS TO SWING NE TOWARD...THEN ACROSS...THE UPPER
MS VALLEY. AS SUCH THE NW WINDS WOULD DIMINISH QUICKLY TUE EVENING.

WED & WED NIGHT:
IT'LL BE QUIET ON ALL FRONTS AS WEAK HIGH PRESSURE GLIDES EAST OVER
THE SOUTHERN PLAINS.

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 347 AM CDT MON MAR 17 2014

A 2ND COLD FRONT IS SCHEDULED TO ARRIVE CENTRAL & SOUTH-CENTRAL KS
FRI MORNING & SOUTHEAST KS ~MIDDAY. THE PARENT SURFACE CYCLONE IS
FAIRLY WEAK & AS SUCH THE NORTHERLY WINDS WON'T BE NEARLY AS STRONG
THEREBY KEEPING THE GRASSLAND FIRE DANGER IN CHECK. AIRMASS WILL BE
FAIRLY DRY SO NO MORE THAN A SW-N/NE WIND SHIFT WOULD SIGNAL THE
FRONT'S ARRIVAL.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1125 PM CDT SUN MAR 16 2014

VFR CONDITIONS EXPECTED TO PREVAIL THRU THE FORECAST VALID PERIOD.
SURFACE RIDGE WILL SLIDE SOUTH OF THE AREA LATER TONIGHT WITH A
RETURN SOUTHERLY FLOW DEVELOPING BY DAWN. INCREASING AND GUSTY
SOUTH TO SOUTHWEST WINDS WILL DEVELOP DURING MONDAY IN ADVANCE OF
A DEEPENING LEE SIDE SURFACE TROF...WHICH WILL MOVE EAST INTO
WESTERN KANSAS MONDAY EVENING.

KED

&&

.FIRE WEATHER...
ISSUED AT 347 AM CDT MON MAR 17 2014

WITH THE S-SW WINDS INCREASING TO 20-30MPH ACROSS KS TRANSPORTING
MUCH WARMER & DRIER AIR ACROSS THE REGION (ESPECIALLY CENTRAL &
SOUTH-CENTRAL KS) AN EXTREME FIRE DANGER WILL RESULT PRIMARILY
ALONG & WEST OF I-135. ON TUE...THE EXTREME FIRE DANGER INCREASES
FOR ALL AREAS AS A POTENT COLD FRONT SURGES E/SE ACROSS THE AREA.
A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL AREAS WITH SOUTHEAST
KS EXPERIENCING AN EXTREME FIRE DANGER LATE IN THE AFTERNOON. IT
IS VERY LIKELY THAT THE RED FLAGS WILL BE HOISTED TUE AFTERNOON.
(ESPECIALLY ACROSS CENTRAL & SOUTH-CENTRAL KS.)

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    64  42  62  32 /   0   0   0   0
HUTCHINSON      65  42  58  32 /   0   0   0   0
NEWTON          63  42  59  32 /   0   0   0  10
ELDORADO        62  41  63  32 /   0   0   0  10
WINFIELD-KWLD   62  41  67  32 /   0   0   0   0
RUSSELL         71  43  54  29 /   0   0  10  10
GREAT BEND      71  43  55  31 /   0   0   0  10
SALINA          67  42  55  30 /   0   0   0  10
MCPHERSON       65  42  57  31 /   0   0   0  10
COFFEYVILLE     58  40  70  33 /   0   0   0   0
CHANUTE         58  40  68  32 /   0   0   0  10
IOLA            57  40  68  31 /   0   0   0  10
PARSONS-KPPF    58  40  69  33 /   0   0   0   0

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY
EVENING FOR KSZ032-033-047>053-067>072-082-083-091>096-098>100.

WIND ADVISORY FROM 1 PM TO 7 PM CDT TUESDAY FOR KSZ032-033-
047>053-067>069-082-083-091>093.

RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
EVENING FOR KSZ032-033-047>051-067-082-091.

&&

ES
Hazardous weather outlook, Mar 16, 7:51 PM CDT, 8 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
751 PM CDT SUN MAR 16 2014

KSZ032-033-047>053-067>072-082-083-091>096-098>100-180100-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
751 PM CDT SUN MAR 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

EXTREME GRASSLAND FIRE DANGER IS EXPECTED ON BOTH MONDAY AND
TUESDAY AFTERNOON...FOR THE AREA NORTHWEST OF A LINE FROM
HILLSBORO TO NEWTON TO KINGMAN. VERY HIGH FIRE DANGER IS FORECAST
OVER THE REST OF SOUTH CENTRAL AND MOST OF SOUTHEAST KANSAS BOTH
AFTERNOONS. CHECK THE LATEST RED FLAG WARNINGS FOR DETAILS.

VERY HIGH GRASSLAND FIRE DANGER IS ALSO FORECAST WEDNESDAY
AFTERNOON IN CENTRAL KANSAS...MUCH OF SOUTH CENTRAL KANSAS AND
THE FLINT HILLS THURSDAY AFTERNOON...AND PARTS OF CENTRAL AND
SOUTH CENTRAL KANSAS ON FRIDAY AFTERNOON.

SUSTAINED WINDS AROUND 30 MPH AND GUSTS AROUND 45 MPH ARE
EXPECTED TUESDAY OVER CENTRAL KANSAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 3:58 AM CDTFire Weather WatchICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more12 hr
Mar 17, 4:05 PM CDTRed Flag WarningICTAllen, Barton, Butler, Chase, Chautauqua, Cowley and 20 more30 hr

Nearby

Wind Advisories in Kansas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.